MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. INGENIA; FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Model Number INGENIA AMBITION X
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 10/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that the patient suffered a burn/blister on his hand (2cm blister) during lumbar spine scan.During the scan he did not press the nurse call after feeling the sensation in the last sequence.The patient was wearing a hospital gown and underwear and his hands were at his side during the exam.It appears the left hand below the thumb, over joint area there is a circular fluid filled blister.No medical intervention was required and the patient is expected to fully recover.This reported injury meets the criteria for serious injury as this is a blister on the hand.
 
Event or Problem Description
Philips received a report that shortly after the scan, the patient experienced a burn/blister on his hand (2cm blister).It appears the left hand below the thumb, over joint area there is a circular fluid filled blister.During the scan he did not press the nurse call after feeling the sensation in the last sequence.The patient was wearing a hospital gown and underwear and his hands were at his side during the exam.No medical intervention was required and the patient is expected to fully recover.
 
Additional Manufacturer Narrative
After our investigation and analysis, it was concluded that the mr system and coil used in this case were working correctly.There was no indication of a malfunction which would have contributed to the incident.The injury, 2nd degree burn at the left hand below the thumb is consistent with heating incidents caused by insufficient distance between body parts, a so-called skin-to-skin burn.It was stated in the patient heating questionnaire, that no padding was used to prevent this contact.The location of the burn is clearly indicating a skin-skin related rf burn, as it appears it most likely occurred due to skin-skin contact between the thumb and the hip/thigh of the patient.Contributing factors to this incident are as follows: 1 scan with high sar values (>2 w/kg; at 2.12 w/kg) was executed.High sar scans are a bigger challenge for the cool down mechanism than low sar scans.The patient ventilation was used, but it is unknown at what level.Level 5 is recommended for high sar scans, it supports the cool down mechanism.A sheet of blanket covered the patient which hindered the heat dissipation.

Brand Name
INGENIA
Common Device Name
FULL-BODY MRI SYSTEM, SUPERCONDUCTING MAGNET
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key23376978
Report Number3003768277-2025-013025
Device Sequence Number18367619
Product Code LNH
UDI-Device Identifier00884838090040
UDI-Public00884838090040
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
K18479
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberINGENIA AMBITION X
Device Catalogue Number781356
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Supplement Date Received by Manufacturer10/22/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age42 YR
Patient SexMale
Patient Weight65 KG